MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, 5 FR., SEMI-FLEXIBLE, STANDARD; HAND INSTRUMENTS, STANDARD (WITHOUT CURRENT)

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, 5 FR., SEMI-FLEXIBLE, STANDARD; HAND INSTRUMENTS, STANDARD (WITHOUT CURRENT)
Model Number A2500
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified procedure at an unknown date, the grasping forceps broke.It is unknown when exactly this damage occurred and whether a fragment fell inside the patient.No further information was provided, but the intended procedure was successfully completed with a similar device and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device was returned to olympus for evaluation/investigation.The evaluation/investigation confirmed that grasping forceps is broken at the welding seam.In addition, the pull wire is deformed.The cause of this damage is mechanical overload by the application of excessive force.Therefore, this event/incident was attributed to use error.Furthermore, a quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the grasping forceps without showing any abnormalities.Since the damage on the device is located outside the patient, it could only cause a delay of the procedure.The case will be closed from oste side with no further actions but the reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results and retrained to correctly use the olympus medical devices.

Brand Name
GRASPING FORCEPS, 5 FR., SEMI-FLEXIBLE, STANDARD
Common Device Name
HAND INSTRUMENTS, STANDARD (WITHOUT CURRENT)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
MDR Report Key7604332
Report Number9610773-2018-00056
Device Sequence Number11279407
Product Code GCP
UDI-Device Identifier04042761003483
UDI-Public04042761003483
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA2500
Device Catalogue NumberA2500
Device Lot Number173W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer06/18/2018
Initial Report FDA Received Date06/15/2018
Supplement Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1